Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

you might need to try a solution that is lighter such as salicylic acid. however, it is normal that your face is red if you have never used bp before and just starting. how long it will stay red differs from person to person. apply bp for 15-20 mins is too long, that would make your face go extremely red and burnt. its best to use the bp as a wash, keeping it on your face for less than a minute.

Share this post


Link to post
Share on other sites

Can my skin get used to BP if I apply for 15 min a day? Then once I stop turning red, I'll ramp up the frequency and amount used. But is it possible my skin can get accustomed to BP (i'll worry about the acne later, I don't want to look like a cherry anymore =/) with a little bit a day.

Share this post


Link to post
Share on other sites

Getting used to BP is something that happens over time. Overapplying BP will only overdry and overburn your face. It must be done gradually. BP shouldn't be applied for 15 mins long anyway, it can cause hyperpigmentation and such. What BP product are you using?

Share this post


Link to post
Share on other sites

I'm using Dan's BP lotion. It's just that the stinging last for too long, and the redness is intensified if I leave it on, so I'm thinking about using it as a quick wash, instead of a lotion I leave on. You're SUPPOSED to leave the BP on aren't you?

Share this post


Link to post
Share on other sites

I had the exact same problem when I started the regimen too. Even if I apply a small dosage of BP my face goes red, I assume my skin is also very sensitive to the BP. However I started to use it as spot treatment instead. I would say once you get clear of the acne I would lay off the BP for a bit and let your skin return to it's normal state. Then if you see a zit beginning to appear, carefully dab it with some bp, but just on the pimple as spot treatment. Then do repeat the same process with the pimple only with the Acne.org AHA. This works really well on all my problem areas. Hope this helps!

Share this post


Link to post
Share on other sites

Ya you're supposed to leave the BP on. There other BP products out there tho that are just cleansers instead of lotions. You might be better off using those ones. But Dan's BP lotion should work as a wash just as fine.

Share this post


Link to post
Share on other sites

To be honest I wouldn't recommend a BP wash, I know from experience that acne "washes" are not very effectual--the medicine should remain on your face to be helpful (Dan says the same thing). I had the same issue with BP as you're having, however I suspect that you're starting too fast and not giving your skin time to adjust. I'd recommend stop using BP for a few days (it might take a week for your skin to go back to normal) then once you're not red anymore start using only the tiniest amount of BP twice a week only in the places you most often breakout. People like us who are sensitive to BP need to start REALLY gradually...which can be frustrating, but it's probably necessary. If after several weeks you are STILL turning red from it I'd recommend getting tested to identify if you're allergic.

Share this post


Link to post
Share on other sites
Today is day 7. For the last 4 days, my face has been itchy, red as a lobster, and flaking within hours of moisturizing. On the bright site, I look like a mutant, but I had clear skin. I'm 23 and have had mild-moderate acne all my life. But I thought I would be a good looking guy if I could get clear. I started the regimen to avoid embarassment, but my face has not looked this embarassing my entire life. I'm doing everything right, and I'm lowered my dose to about a 1/3 pump, and still I look very very silly all day. I don't think I'm quite allergic, just very very sensitive to the effects of BP. But if this is going to go on for 2 or 3 more weeks, I'm done with this. I'm a teacher, and can't have 30 students staring at me, wondering why my face is red as a chili for the next few weeks. any ideas, advice? Did anyone suffer severe redness and recover? Any idea how long? I looked through pictures of people's logs on this site, and I didn't see too many with the lobster look, so I'm not sure at what time that starts to go away. Help please...

Also, the BP +moisturizing light me up and sting very much all the time. Even when I DON'T BP, my moisturizer STILL turns me red, but less sting. Anyone know if I can apply BP for 15-20 min, and then wash it off and moisturize? BP seems to be great and eliminating acne but i really cannot afford to look like my current state given my profession and the fact I have dates lined up...

The dryness and redness are normal if you aren't used to the BP. You might want to try using less. You shouldn't wash it off...the point of it is to medicate and it can't do what it is supposed to if it isn't on the infected area.

I don't know what else to tell you. Good luck!

Share this post


Link to post
Share on other sites

I had the same problem, and it was mainly cus i was using 1/3 of the bp so early, i was thinking gone week 1 now ramp up the dosage, i was so desparate to get rid of the acne but wrong choice! did it too soon, so i layed off the bp for one morning an night then started again with a pea size amount, I did that and great stuff i found that my face would not get so red, maybe a lil at first but after few minutes it go normal, it did still sting tho, which i then i decided to try a diffrent moisteriser, an great news no redness and no stinging! so maybe use pea size bp and try a diff moisteriser.

Hope this helps.........x

sorry was sposed to add, 'it did still sting tho AFTER i applied dans moisteriser'.

Share this post


Link to post
Share on other sites

The Benzoyl Peroxide is meant to be left on, so I don't think it would be very effective, especially if you washed it off after only fifteen minutes. Maybe you should try only using the BP at night, and only a little bit of it. Say, half or a third of a pump. That way you could still leave it on to do its job overnight, but your face would have time to "recover" during the day. Then you could gradually increase your dosage (still only at night) until you felt comfortable using it in the morning as well.

It's not uncommon for people to experience red, itchy, and flaky skin early on in The Regimen. Unfortunately, it's just something you have to go though to get the full effects. It takes time for your skin to adjust to the treatment. I understand that you don't want your students staring at you, but really, if you want The Regimen to work for you and clear up your skin, you're going to have to tough it out. Just keep in mind that it's only temporary, and that your skin will, eventually, right itself. It usually takes people a few weeks to get past the dry/red/itchy stage, and about three months to see The Regimen's full effects.

If your moisturizer is stinging (which, again, is common), you could try switching to something else. I, personally, use Cetaphil, and think it's wonderful.

At any rate, I wish you the best of luck.

Share this post


Link to post
Share on other sites
I had the exact same problem when I started the regimen too. Even if I apply a small dosage of BP my face goes red, I assume my skin is also very sensitive to the BP. However I started to use it as spot treatment instead. I would say once you get clear of the acne I would lay off the BP for a bit and let your skin return to it's normal state. Then if you see a zit beginning to appear, carefully dab it with some bp, but just on the pimple as spot treatment. Then do repeat the same process with the pimple only with the Acne.org AHA. This works really well on all my problem areas. Hope this helps!

^This

I too was in the exact same situation. I just think some people's skin is too sensitive to tolerate as much as Dan recommends in the long run. I've been on the regimen 2 months now and it's great at eliminating exsisting acne, but the redness it leaves behind is ridiculous.

So I've since reduced the amount of BP to roughly a dime-sized amount twice a day and I have experienced no new acne, no redness and no excessive dryness. Now if I can only get the red marks from previous breakouts to hurry and go away.

Share this post


Link to post
Share on other sites

It will lighten up within the 3 months of using the regimen, same thing happened to me when i began.

The moisturizer gets you red and stings a little because your new to the regimen and have dry/flaky skin and its just trying to solve that problem.

Washing your face after 15 minutes of apply benzoyl peroxide would not get it off because it already has been absorbed into the skin. Dry and consume 1000mg of Vitamin C Daily. It will brighten it faster and reduce redness.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×